Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 29, 2014, 8:21 PM EDT for Marion County, Morrow County, Ohio. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 8:21 PM EDT (00:21 UTC)
- Expired
- Apr 29, 2014, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:30 PM EDT | TSTM WND DMG | Mount Gilead, OH | MANY TREES DOWN ACROSS THE COUNTY. |
| Apr 29, 8:40 PM EDT | TSTM WND DMG | Mount Gilead, OH | SOME TREES DOWN. |
| Apr 29, 8:50 PM EDT | TSTM WND DMG | 5 S Shauck, OH | ROOF OFF A BARN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS51 KCLE 300021
SVRCLE
OHC101-117-300100-
/O.NEW.KCLE.SV.W.0003.140430T0021Z-140430T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
821 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO
MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 900 PM EDT
* AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALDO...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...
MORRAL...
CHESTERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4035 8292 4041 8294 4041 8302 4043 8303
4043 8322 4045 8326 4050 8326 4051 8341
4068 8342 4071 8264 4067 8262 4064 8265
4064 8262 4055 8262 4055 8264 4035 8265
TIME...MOT...LOC 0022Z 207DEG 49KT 4053 8311
$$
KIELTYKA1 follow-up statement
643
WWUS51 KCLE 300056
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
856 PM EDT TUE APR 29 2014
OHC101-117-300100-
/O.CON.KCLE.SV.W.0003.000000T0000Z-140430T0100Z/
MARION OH-MORROW OH-
856 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR MORROW AND EASTERN MARION COUNTIES...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF CHESTERVILLE TO 14 MILES EAST OF
CHESTERVILLE...OR ALONG A LINE EXTENDING FROM MANSFIELD TO MOUNT
VERNON...MOVING NORTHEAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4035 8292 4041 8294 4041 8300 4043 8303
4043 8309 4069 8309 4071 8264 4067 8262
4066 8265 4064 8265 4064 8262 4055 8262
4055 8264 4035 8265
TIME...MOT...LOC 0056Z 245DEG 47KT 4072 8254 4046 8237
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 29, 7:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 730 PM EDT TUE APR 29 2014 .SYNOPSIS... LOW PRESSURE OVER IOWA WILL MOVE SLOWLY ACROSS THE GREAT LAKES THROUGH LATE WEEK. THE ASSOCIATED COLD FRONT WILL PUSH TO WESTERN OHIO BY WEDNESDAY MORNING...THEN CROSS THE REMAINDER OF THE FORECAST AREA BY WEDNESDAY NIGHT. A TROUGH ALOFT WILL LINGER OVER THE GREAT LAKES INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPDATED TO SLOW THE TIMING OF THE SHOWERS AND THUNDERSTORMS OVER THE EASTERN HALF OF THE FORECAST AREA. OTHERWISE JUST WAITING FOR THE SHOWERS AND THUNDERSTORMS TO MOVE IN. THE WINDS ARE STILL GUSTY ALONG THE ERIE PA LAKESHORE BUT WILL BE DECREASING BY DARK. PREVIOUS DISCUSSION... LET THE WIND ADVISORIES/WARNINGS EXPIRE ACROSS EXTREME NE OH/NW PA. THE STRONGEST WINDS HAVE MOVED EAST ALTHOUGH IT WILL REMAIN WINDY THIS EVENING. A SLOT OF CONVECTION DEVELOPED ON THE CLOUD STREETS OVER NORTH CENTRAL OHIO/LAKE ERIE THAT OCCURRED WITH THE HIGHER BOUNDARY LAYER MOISTURE COMBINED WITH SOME CAPE UNDER THE JET ALOFT. DRYING AND SUBSIDENCE ARE PUSHING NORTH. DEWPOINTS HAVE BEEN DROPPING AHEAD OF THE NEXT SHORT WAVE WHICH HAS A MORE SYNOPTIC LOOK TO IT. SMALL HAIL HAS BEEN REPORTED WITH A FEW OF THE CELLS. THIS COULD CONTINUE TO BE THE CASE FOR A WHILE BUT EXPECT THESE SHOWERS/STORMS TO DIMINISH LATE THIS AFTERNOON. THE SHORT WAVE COMING UP THE EAST SIDE OF THE UPPER LOW IS STRONG AND WILL SPAWN NEW SHOWER ACTIVITY WHICH WILL PROPAGATE NORTHEASTWARD TONIGHT AND FILL IN ACROSS THE FORECAST AREA. IT WILL CONTINUE TO COOL ALOFT AND WITH THE RELATIVELY WARM BOUNDARY LAYER THE LAPSE RATES WILL STEEPEN. WILL KEEP THUNDERSTORMS IN THE FORECAST BUT THERE WOULD SEEM A MINIMAL RISK FOR ORGANIZED SEVERE STORMS AND WILL NOT HAVE IT SPECIFICALLY MENTIONED IN THE ZONE FORECAST. WILL KEEP A MENTION IN THE HAZARDOUS WEATHER OUTLOOK SINCE WE ARE STILL IN THE "SLGT RISK" FROM SPC. LOWS IN THE 50S...A FEW DEGREES ABOVE GUIDANCE ESPECIALLY WHERE IT HAS WARMED UP THIS AFTERNOON. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... MUCH THE SAME ISSUES ON WEDNESDAY. COOLING ALOFT WITH THE JET OVER HEAD. THE ACTUAL COLD FRONT WILL LIKELY HAVE MADE IT TO WESTERN OHIO BY MORNING THEN IT WILL TAKE ANOTHER SURGE TO GET IT EASTWARD DURING THE DAY WEDNESDAY. THE BEST CHANCE FOR MORE SHOWERS AND THUNDERSTORMS WOULD SEEM TO BE EAST OF I-71. THERE COULD VERY WELL BE REDEVELOPMENT OF SHOWERS AND STORMS AHEAD OF THE COLD FRONT AND WILL CONTINUE TO MENTION THUNDERSTORMS. HIGHS IN THE 60S TO NEAR 70. COOLER THURSDAY BEHIND THE FRONT. NOT SURE IF IT WILL BE CLOUDY OR MORE OF A BROKEN CLOUD DECK. WILL HAVE TO KEEP A CHANCE OF SHOWERS IN THE FORECAST UNDER THE TROUGH ALOFT. HIGHS IN THE 50S. MUCH THE SAME ON FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... CYCLONIC FLOW AT THE SFC AND ALOFT LOOKS TO PREVAIL SAT NIGHT INTO SUN SO EXPECT REINFORCING COLD FRONTS/TROUGHS TO BE DROPPING ACROSS THE AREA. EXPECT TO SEE SCT SHRA HANG AROUND THRU SUN THEN SHIFT TO THE SNOWBELT SUN NIGHT AS HIGH PRESSURE SHOULD FINALLY BUILD SE INTO THE AREA. TEMPS WILL BE COOL BUT NOT COLD ENOUGH FOR SNOW. THE MODELS SHOW THE RIDGE SHIFTING NE OF THE AREA BY TUE BUT OVERRUNNING IS ALREADY SETTING UP ALOFT WITH INCREASING MOISTURE MON INTO MON NIGHT. FOR NOW WILL KEEP MON GENERALLY DRY THEN BRING CHANCE FOR SHRA BACK MON NIGHT THRU TUE AS THE MOISTURE CONTINUES TO INCREASE OVER THE AREA AS A WARM FRONT LIFTS INTO THE AREA TO ACT AS A LOWER LEVEL FOCUS. TEMPS MON WILL REMAIN BELOW NORMAL AND PROBABLY ALSO ON TUE. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... WARM FRONT NOW BISECTING THE AREA. IT WILL GRADUALLY MOVE EAST...AS IT DOES WINDS WILL DIMINISH AND SHIFT TO THE SOUTH. AS FAR AS CONVECTION AS LATE IN THE EVENING EXPECT AREA OF SHRA/TSRA NW OH WILL GRADUALLY INCREASE IN COVERAGE AND MOVE EAST OVERNIGHT A UPPER LEVEL SHORT WAVE MOVES ACROSS THE AREA. DOUBTS AS TO HOW FAR EAST TSRA WILL MOVE. FOR NOW JUST MENTIONED TSRA IN TOL/FDY TAFS. .OUTLOOK...WIDESPREAD NON-VFR BEHIND THE COLD FRONT WEDNESDAY NIGHT THROUGH FRIDAY. && .MARINE... WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING. WINDS NOW APPEAR TO BE DROPPING INTO THE SCA CATEGORY SO WILL ADJUST HEADLINES FOR JUST A SCA FOR THE EAST PART OF THE NEARSHORE AND REMOVE ALL THE GALES. SCA CONDITIONS COULD HANG ON AT THE NW PA SHORE THRU WED MORNING SO WILL RUN THE SCA UNTIL 10 AM. A COLD FRONT WILL CROSS THE LAKE WED NIGHT AND TURN THE FLOW TO SW WHICH WILL HANG AROUND THRU FRI THEN THE FLOW SHOULD BECOME MORE WEST ON THE WEEKEND. WINDS SPEEDS SHOULD STAY 20 KNOTS OR LESS. GIVEN THE MARGINAL SITUATION...THE QUESTION WILL BE WHETHER ANY 4 FOOT OR MORE WAVES CAN SPREAD DOWN INTO THE NEARSHORE WATERS THU THRU SUN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR LEZ148-149. && SYNOPSIS...KOSARIK NEAR TERM...KIELTYKA/KOSARIK SHORT TERM...KOSARIK LONG TERM...ADAMS AVIATION...DJB MARINE...ADAMS
Hazardous weather outlook, Apr 29, 3:18 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT TUE APR 29 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 318 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR THUNDERSTORMS TONIGHT WITH DAMAGING WINDS AND LARGE HAIL. ORGANIZED SEVERE WEATHER IS NOT LIKELY. ANY HEAVY RAIN COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY HEAVY RAIN COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-301930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 318 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 29, 2:35 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
235 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 1 N MONROEVILLE 41.26N 82.70W
04/29/2014 E0.25 INCH HURON OH TRAINED SPOTTER
&&
THOMPSONLocal storm report, Apr 29, 7:18 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
718 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM NON-TSTM WND GST ERIE 42.13N 80.09W
04/29/2014 E58.00 MPH ERIE PA ASOS
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:34 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 56 min |
| Apr 29, 8:49 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 56 min |
| Apr 29, 8:50 PM EDT | Special Marine Warning | CLE | 85 min | |
| Apr 29, 8:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Richland | 67 min |
| Apr 29, 9:03 PM EDT | Tornado Warning | CLE | Richland | 42 min |
| Apr 29, 9:19 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain, Medina | 56 min |
| Apr 29, 9:27 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 30, 12:07 AM EDT | River Flood Warning | CLE | Trumbull | 47 hr |
| Apr 30, 4:02 PM EDT | River Flood Warning | CLE | Lorain | 25 hr |
| Apr 30, 4:04 PM EDT | River Flood Warning | CLE | Trumbull | 18 hr |
| Apr 30, 4:04 PM EDT | River Flood Warning | CLE | Mahoning | 19 hr |
| Apr 30, 6:06 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland, Wayne | 24 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.